Bourbaki

Remark 1

Tag 01L5, permanent. Cite it as [Bourbaki, Tag 01L5].

Lie Groups and Lie Algebras, chapter VIII, § 8. Symmetric invariants

\*Let P1,...,PlP_1, . . . ,P_l be algebraically independent homogeneous elements of I that generate the algebra I. Then (P1,...,Pl)(P_1, . . . ,P_l) is an S(a∗)\mathbf{S}(\mathfrak{a}^*)-regular sequence (Chap. V, §5, no. 5). Indeed, extending the base field if necessary, we can assume that a=g\mathfrak{a}=\mathfrak{g} is splittable. Now let N = dim g\mathfrak{g}, and let

(Q1,...,QN−l) (Q_1, . . . ,Q_{N-l})

be a basis of the orthogonal complement of h\mathfrak{h} in g∗\mathfrak{g}^*. Let m\mathfrak{m} be the ideal of S(g∗)\mathbf{S}(\mathfrak{g}^*) generated by P1,...,Pl,Q1,...,QN−lP_1, . . . ,P_l,Q_1, . . . ,Q_{N-l}. Then S(g∗)m\mathbf{S}(\mathfrak{g}^*)\mathfrak{m} is isomorphic to S(h∗)/J\mathbf{S}(\mathfrak{h}^*)/J, where J is the ideal of S(h∗)\mathbf{S}(\mathfrak{h}^*) generated by i(P1),...,i(Pl)i(P_1), . . . , i(P_l). By Th. 1 and Chap. V, §5, no. 2, Th. 2,S(h∗)/J2,\mathbf{S}(\mathfrak{h}^*)/J is a finite dimensional vector space, and hence so is S(g∗)/m\mathbf{S}(\mathfrak{g}^*)/\mathfrak{m}. By a result of Commutative Algebra, it follows that (P1,...,Pl,Q1,...,QN−l)(P_1, . . . ,P_l,Q_1, . . . ,Q_{N-l}) is an S(g∗\mathbf{S}(\mathfrak{g}^*)-regular sequence, and a fortiori so is (P1,...,Pl)(P_1, . . . ,P_l).

3^3 It can be shown (B. KOSTANT, Lie group representations on polynomial rings,

Amer. J. Math., Vol. LXXXV (1963), pp. 327-404, Th. 10 and 15) that p\mathfrak{p} is a

prime ideal of S(a∗)\mathbf{S}(\mathfrak{a}^*) and that S(a∗)/p\mathbf{S}(\mathfrak{a}^*)/\mathfrak{p} is integrally closed.

Bourbaki sets the proof directly after the statement, and the corpus does not separate them, so what is above is the statement and its proof together.

Cited by

Cites

Transcribed from the printed volume. Not translated.